Oklahoma, 2014Damaging Winds in Oklahoma, May 22, 2014
May 22, 2014 · NWS AMA · 9 events in 2 counties and zones
Decaying thunderstorms brought a brief period of downburst winds to the Oklahoma Panhandle during the evening hours of the 22nd. Thunderstorms developed along the New Mexico Mountains then moved eastward into the western Oklahoma Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Decaying thunderstorms brought a brief period of downburst winds to the Oklahoma Panhandle during the evening hours of the 22nd. Thunderstorms developed along the New Mexico Mountains then moved eastward into the western Oklahoma Panhandle. The further east they moved the less upper level support they received as a shortwave was moving out of New Mexico towards the northeast. As they moved across the Oklahoma Panhandle they produced downburst of 58 to 70 mph. By 6:30 PM CST, these storms had decayed to a point where they were no longer able to produce severe level downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 22, 2:53 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, May 22, 2:53 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT THU MAY 22 2014
.DISCUSSION...
THROUGH TONIGHT: THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE
EASTERN TEXAS PANHANDLE AND THE SOUTH CENTRAL TEXAS PANHANDLE, MAINLY
DUE TO DIURNAL HEATING AND SOME TOPOGRAPHIC INFLUENCE FROM UPSLOPE
FLOW IMPINGING ON THE CAPROCK AND PALO DURO CANYON. THE ENVIRONMENT
WITHIN THIS AREA IS MODERATELY UNSTABLE WITH MIXED LAYER CAPE VALUES
BETWEEN 1500 AND 2000 J/KG, BUT EFFECTIVE SHEAR VALUES BETWEEN 20 AND
25 KT. SHORT HODOGRAPHS WILL LIKELY RESULT IN SOME WEAKLY ORGANIZED
AND SLOW MOVING MULTICELL CLUSTERS. THE MODERATELY UNSTABLE
ENVIRONMENT WILL CONTRIBUTE TO WATER LOADING WITHIN THE UPDRAFT, AND
DOWNDRAFT CAPE VALUES UP TO 1400 J/KG AND NEARLY DRY ADIABATIC LOW-
LEVEL LAPSE RATES SUGGEST THE MAIN HAZARD WILL BE DAMAGING WINDS UP
TO 70 MPH. A LESSER RISK FOR LARGE HAIL UP TO GOLF BALL SIZE IS ALSO
POSSIBLE DUE TO STEEP MID-LEVEL LAPSE RATES AND HAIL GROWTH CAPE
VALUES BETWEEN 400 AND 600 J/KG. THE MORE ORGANIZED ACTIVITY THUS FAR
HAS OCCUR ED IN EASTERN NEW MEXICO WHERE MORE FAVORABLE DYNAMICS AND
STRONGER FLOW ALOFT ARE AIDING/ENHANCING THE CONVECTION. IN FACT, THE
ENVIRONMENT IN THE WESTERN PANHANDLE IS ALSO MODERATELY UNSTABLE WITH
MIXED LAYER CAPE VALUES 1500 TO 2500 J/KG AND EFFECTIVE SHEAR VALUES
25 TO 30 KT. THE PRIMARY CONVECTIVE MODE WILL REMAIN ORGANIZED
MULTICELL CLUSTERS, BUT A LOOSELY ORGANIZED SUPERCELL OR TWO CAN'T BE
DISCOUNTED. THE SAME PRIMARY STORM HAZARDS ARE EXPECTED IN THE WEST,
BUT IF THERE IS A SUSTAINED, DISCRETE SUPERCELL THAT DEVELOPS, A
2-INCH HAIL STONE ISN'T COMPLETELY OUT OF THE REALM OF POSSIBILITY.
LOCALLY HEAVY RAIN IS ALSO A CONCERN WITH THESE STORMS THROUGH THIS
EVENING. EXPECT CONVECTION TO INCREASE IN COVERAGE AND INTENSITY THIS
AFTERNOON AND EVENING AS OUTFLOW FROM DECAYING STORMS LEADS TO
UPSCALE GROWTH AND ADDITIONAL CONVECTION ACROSS SOUTHEAST NEW MEXICO
MOVES OUR WAY. THE HIGHEST CHANCES FOR RAIN THROUGH THIS EVENING WILL
BE WEST OF A BEAVER TO CLAUDE LINE. THE SEVERE WEATHER THREAT SHOULD
END BY 11 PM. MOST OF THIS CONVECTION WILL DIMINISH BY 1 AM, BUT A
SECOND ROUND OF SHOWERS AND STORMS APPEARS LIKELY TO DEVELOP LATE
TONIGHT.
REGARDING THIS SECOND ROUND, MODELS ARE HINTING AT A MESOSCALE
BOUNDARY (PROBABLY AIDED BY CONVECTION) DEVELOPING FROM NEAR VEGA TO
BEAVER. A SHORTWAVE TROUGH WILL APPROACH FROM THE SOUTHWEST,
DIFFLUENCE ALOFT INCREASES, AND WE MAY EVEN SEE SOME LIFT FROM A JET
STREAK. IN THE LOW-LEVELS, A 30-KT LOW-LEVEL JET WILL USHER IN
IMPRESSIVE MOISTURE TRANSPORT AND RESIDUAL OUTFLOW BOUNDARIES AND
CONFLUENCE ALONG THE AFOREMENTIONED BOUNDARY WILL SERVE AS A FOCUSING
MECHANISM FOR RENEWED DEVELOPMENT. THE HIGHEST CHANCES FOR RAIN AND
STORMS WILL BE ACROSS THE CENTRAL AND SOUTHWEST PANHANDLES. HAVE SOME
CONCERN FOR HEAVY RAIN GIVEN THE FAVORABLE DYNAMICS IN PLACE.
FURTHERMORE, PWATS ARE FORECAST TO INCREASE BETWEEN 1.00 AND 1.40
INCHES OVERNIGHT, WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL.
FORECAST SOUNDINGS SHOW CONVECTION SHOULD BE EFFICIENT PRECIPITATION
PRODUCERS WITH A WARM CLOUD DEPTH >8,000 FT, MINIMAL MID- OR UPPER-
LEVEL DRY AIR FOR ENTRAINMENT, AND A TALL, SKINNY CAPE PROFILE. THE
MEAN DEEP LAYER FLOW WILL ALMOST BE PARALLEL TO THE MESOSCALE
BOUNDARY ALONG WITH CORFIDI VECTOR MAGNITUDES LESS THAN 10 KT,
ARGUING FOR THE POSSIBILITY OF BACKBUILDING AND TRAINING STORMS. THE
MAIN CONCERN FOR HEAVY RAIN WILL BE NEAR THE MESOSCALE BOUNDARY, SO
WE'LL HAVE TO WATCH WHERE THIS SETS UP LATER THIS EVENING.
FRIDAY-THURSDAY: VERY FEW CHANGES MADE TO THIS PERIOD EXCEPT SOME
TWEAKS TO POPS. OVERALL, THE IDEA OF THE HIGHEST RAIN CHANCES BEING
THIS WEEKEND REMAINS ON TRACK. SEVERE WEATHER PROSPECTS CONTINUE TO
INCREASE, AND IN FACT, SUNDAY ACTUALLY LOOKS LIKE THE MOST FAVORABLE
FOR SEVERE WEATHER IF THE ATMOSPHERE ISN'T TOO WORKED OVER. RAIN
CHANCES WILL GRADUALLY DIMINISH EARLY NEXT WEEK AS THE UPPER LOW
SLOWLY PULLS OFF TO THE EAST. ADDED THUNDERSTORM CHANCES ON WEDNESDAY
AND WEDNESDAY NIGHT AS MOIST UPSLOPE FLOW WILL BE IN PLACE BEHIND A
WEAK BACKDOOR COLD FRONT.
JACKSON
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THURSDAY AS EITHER RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20
PERCENT AND/OR 20-FOOT WINDS WILL REMAIN BELOW 15 MPH. THUNDERSTORMS
ARE EXPECTED ALMOST EVERY DAY IN THE NEXT SEVEN DAYS...AND THEY COULD
POSE A SMALL RISK FOR FIRE STARTS DUE TO LIGHTNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 76 60 76 58 / 70 50 30 70 60
BEAVER OK 62 77 62 82 62 / 60 60 40 50 60
BOISE CITY OK 55 76 57 77 54 / 70 40 30 70 40
BORGER TX 63 80 61 80 62 / 70 60 30 70 60
BOYS RANCH TX 61 79 62 78 56 / 70 50 40 70 60
CANYON TX 59 77 61 75 57 / 70 50 30 70 60
CLARENDON TX 63 79 62 76 61 / 40 60 30 60 60
DALHART TX 56 77 58 76 54 / 70 40 40 70 50
GUYMON OK 59 77 60 81 58 / 70 50 30 70 50
HEREFORD TX 58 78 61 75 56 / 70 50 40 70 60
LIPSCOMB TX 62 76 62 81 63 / 60 60 40 50 60
PAMPA TX 61 77 60 76 60 / 60 60 30 60 60
SHAMROCK TX 64 80 63 80 63 / 30 60 30 50 60
WELLINGTON TX 66 82 64 80 63 / 30 60 30 50 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
JG/AM/JJ
Hazardous weather outlook, May 22, 1:45 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CDT THU MAY 22 2014
OKZ001>003-TXZ001>020-231100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
245 PM CDT THU MAY 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THROUGH
TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT
ANYWHERE ACROSS THE PANHANDLES THROUGH 11 PM...BUT THE HIGHER
CHANCES OF SEVERE WEATHER WILL BE WEST OF A GUYMON TO AMARILLO LINE.
WIND GUSTS UP TO 70 MPH AND HAIL UP TO GOLF BALL SIZE WILL BE THE
PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FAR
WESTERN PANHANDLES UNTIL 8 PM CDT. ANY STORMS WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH
FLOODING...ESPECIALLY AFTER 10 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE PANHANDLES FRIDAY
THROUGH TUESDAY AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE THROUGH MONDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS THROUGH. AT THIS
TIME...IT APPEARS THAT THE MORE FAVORABLE TIMES FOR MORE ORGANIZED
SEVERE WEATHER WILL BE SATURDAY ACROSS THE WESTERN TWO THIRDS OF THE
PANHANDLES AND SUNDAY ACROSS THE EASTERN TWO THIRDS OF THE
PANHANDLES. HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING
FRIDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY THROUGH TUESDAY.
JACKSON
In the hours before
Special weather statement, May 22, 1:22 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
222 PM CDT THU MAY 22 2014
TXZ009-010-222015-
HEMPHILL TX-ROBERTS TX-
222 PM CDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTS AND WESTERN
HEMPHILL COUNTIES UNTIL 315 PM CDT...
AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 3 MILES NORTH OF LORA...OR 7
MILES NORTHEAST OF MIAMI...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MIAMI... CANADIAN... LORA...
GLAZIER... CODMAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3604 10080 3605 10013 3563 10026 3563 10079
TIME...MOT...LOC 1922Z 227DEG 13KT 3579 10055
MOULTON
Special weather statement, May 22, 1:47 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
247 PM CDT THU MAY 22 2014
TXZ017-018-222030-
ARMSTRONG TX-RANDALL TX-
247 PM CDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG AND EASTERN
RANDALL COUNTIES UNTIL 330 PM CDT...
AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 4 MILES NORTHWEST OF WAYSIDE...
OR 22 MILES SOUTHEAST OF CANYON...MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE... WAYSIDE... WASHBURN...
PALO DURO CANYON... LAKE TANGLEWOOD... TIMBERCREEK CANYON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3519 10183 3518 10133 3474 10134 3474 10183
TIME...MOT...LOC 1947Z 179DEG 16KT 3485 10158
MOULTON
Special weather statement, May 22, 2:48 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT THU MAY 22 2014
TXZ005-009-010-014-015-222145-
GRAY TX-HEMPHILL TX-LIPSCOMB TX-ROBERTS TX-WHEELER TX-
348 PM CDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...EXTREME SOUTHERN LIPSCOMB...HEMPHILL AND
NORTHEASTERN GRAY COUNTIES UNTIL 445 PM CDT...
AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF LORA...OR 11 MILES EAST OF
MIAMI...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MIAMI... CANADIAN... NEW MOBEETIE...
LORA... LAKE MARVIN... GLAZIER...
CODMAN... MOBEETIE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3544 10061 3558 10077 3576 10083 3606 10024
3606 10000 3573 10000
TIME...MOT...LOC 2048Z 239DEG 16KT 3576 10043
MOULTONSpecial weather statement, May 22, 3:12 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT THU MAY 22 2014
TXZ011-012-016-017-222200-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
412 PM CDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
SOUTHWESTERN POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH
COUNTIES UNTIL 500 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BUSHLAND...OR 16 MILES
NORTHWEST OF CANYON...MOVING NORTHWEST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
VEGA... WILDORADO... BUSHLAND...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 115 AND 119.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 31 AND 64.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3522 10258 3548 10230 3513 10188 3499 10202
TIME...MOT...LOC 2112Z 130DEG 29KT 3515 10212
SIMPSON
Special weather statement, May 22, 3:54 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT THU MAY 22 2014
TXZ010-015-222245-
HEMPHILL TX-WHEELER TX-
454 PM CDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND SOUTHERN HEMPHILL
COUNTIES UNTIL 545 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BRISCOE...OR 24 MILES NORTH
OF SHAMROCK...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WHEELER... TWITTY... NEW MOBEETIE...
KELLERVILLE... BRISCOE... ALLISON...
MOBEETIE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 162 AND 176.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3527 10052 3573 10052 3583 10000 3519 10000
TIME...MOT...LOC 2153Z 273DEG 19KT 3556 10020
MOULTON
Special weather statement, May 22, 3:59 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
459 PM CDT THU MAY 22 2014
TXZ006-007-011-012-222245-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
459 PM CDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER...
NORTHEASTERN OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY
COUNTIES UNTIL 545 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF VALLEY DE ORO...OR 24 MILES
SOUTH OF DUMAS...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
VALLEY DE ORO... CHANNING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3575 10238 3583 10204 3546 10199 3542 10220
TIME...MOT...LOC 2159Z 167DEG 22KT 3553 10212
SIMPSON
Thunderstorm Wind, Cimarron
- When
- May 22, 4:05 PM CST to 4:06 PM CST
- Where
- Cimarron County, 6.94 mi SE of Kenton
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.830, -102.880
A decaying thunderstorm moved across Cimarron County during the evening hours of the 22nd. As it neared the city of Kenton (Cimarron County), the Oklahoma mesonet site 5 miles east of Kenton measured a 64 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 5:45 PM CST to 5:46 PM CST
- Where
- Texas County, 1.66 mi E of Goodwell
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.600, -101.600
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Goodwell (Texas County), the Oklahoma mesonet site 2 miles east of Goodwell measured a 58 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 5:49 PM CST to 5:50 PM CST
- Where
- Texas County, 0.89 mi NW of (Guy)guymon Muni Arp
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.690, -101.510
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Guymon (Texas County), the NWS ASOS site 2 miles west of Guymon measured a 60 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 5:50 PM CST to 5:51 PM CST
- Where
- Texas County, 1.66 mi E of Goodwell
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.600, -101.600
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Goodwell (Texas County), the Oklahoma mesonet site 2 miles east of Goodwell measured a 67 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 5:51 PM CST to 5:52 PM CST
- Where
- Texas County, 0.89 mi NW of (Guy)guymon Muni Arp
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.690, -101.510
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Guymon (Texas County), the NWS ASOS site 2 miles west of Guymon measured a 70 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 5:55 PM CST to 5:56 PM CST
- Where
- Texas County, 0.89 mi NW of (Guy)guymon Muni Arp
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.690, -101.510
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Guymon (Texas County), the NWS ASOS site 2 miles west of Guymon measured a 66 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 5:58 PM CST to 5:59 PM CST
- Where
- Texas County, 0.89 mi NW of (Guy)guymon Muni Arp
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.690, -101.510
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Guymon (Texas County), the NWS ASOS site 2 miles west of Guymon measured a 70 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 6:07 PM CST to 6:08 PM CST
- Where
- Texas County, 0.89 mi NW of (Guy)guymon Muni Arp
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.690, -101.510
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Guymon (Texas County), the NWS ASOS site 2 miles west of Guymon measured a 58 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
Thunderstorm Wind, Texas
- When
- May 22, 6:20 PM CST to 6:21 PM CST
- Where
- Texas County, 0.88 mi SW of Hooker
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.860, -101.230
A decaying thunderstorm moved across Texas County during the evening hours of the 22nd. As it neared the city of Hooker (Texas County), the Oklahoma mesonet site 1 miles west of Hooker measured a 58 mph thunderstorm downburst gust. This storm continued to move eastward after producing this gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, May 22, 2014EF3 · 19 events
- Flash Flood and Hail in New Mexico, May 22, 20141 death · 1 injured · $20,000 · 1 in hail · 13 events
- Tornadoes and Hail in Virginia, May 22, 2014$295,000 · EF0 · 38 events
- Flash Flood and Hail in New York, May 22, 2014$1.5 million · 0.75 in hail · 3 events
- Tornado and Hail in Delaware, May 22, 20142 injured · $150,000 · EF1 · 9 events
- Hail and Damaging Wind in Wyoming, May 22, 2014$550,000 · 2.5 in hail · 5 events
- Flooding and Hail in Kansas, May 22 to 24, 2014$70,000 · 2 in hail · 11 events
- Hail in Pennsylvania, May 22, 20142.5 in hail · 31 events
- Hail in New York, May 22, 20141.75 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, May 22, 20142.5 in hail · 26 events
- Hail and Damaging Winds in Tennessee, May 22, 2014$19,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, May 22 to 23, 20141 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516784, 516785, 516786, 516787, 516788, 516789, 516790, 516791, 516792.